MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EXACTA EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY EXACTA EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 46700
Medical Device Problem Codes Break (1069); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the doctor discovered "the tube wall external drainage and monitoring system had its own cleft" during the implantation of the material.The product was replaced and the patient's status was alive-no injury.It was further clarified that the wall of the pipe of the external drainage and monitoring system had a rift.
 
Additional Manufacturer Narrative
The returned device was patent.It did not meet the requirements for leak testing due to a crack observed at the zero point reference stopcock.It is unknown how or when this damage occurred.Proteinaceous debris was observed within the interior and exterior of the tubing.All edms devices are 100% leak tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the doctor discovered the rift in the wall of the pipe during the surgical implantation.The doctor promptly notified the distributor to replace the device so that the operation could be performed smoothly.There was no major impact to the patient.

Brand Name
EXACTA EXTERNAL DRAINAGE AND MONITORING SYSTEM
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7610791
Report Number2021898-2018-00295
Device Sequence Number945602
Product Code GWM
UDI-Device Identifier00643169707665
UDI-Public00643169707665
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K983799
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2022
Device Model Number46700
Device Catalogue Number46700
Device Lot Number214690877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer06/22/2018
Initial Report FDA Received Date06/18/2018
Supplement Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight60